Is it normal for Lexapro to make you more anxious the 2nd week? I’m currently taking it and my anxiety has gotten worse.
As you mentioned. Yes, most SSRI’s such as Lexapro tend to cause increase anxiety during the first few days to weeks. It’s a common side effect that affects most users. The good news is those side effects usually subside within a few days or weeks once you continue taking the medication. The side effects usually resolve before or during the 2nd week. I’ll say Give the medication another week. Try not to worry as much and stay positive. But definitely address your concerns to the doctor.
May I Ask what is your starting dose?
Yes, some people may experience new or increased anxiety:
"Common (1% to 10% of users): Abnormal dreams, agitation, anxiety, nervousness, restlessness"
Usually side effects appear a little sooner but everyone responds differently. The good news is that they resolve within just days to a week or two but if it persists longer than that or continues getting worse let your doctor know right away. A dosage adjustment may be helpful or she/he may prescribe a temporary medication to get you through this initial period.
If you have other questions or concerns along the way just post again, okay?
- Lexapro Information for Consumers
- Lexapro Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.